Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 151, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 1996, 6:10 PM CDT for Macon County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1996, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 26, 1996, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Macon County, IL
The radar
The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 262312 SVRSPI ILC115-270000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 610 PM CDT MON AUG 26 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...MACON COUNTY AT 605 PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED IN THE CITY OF DECATUR. THE STORM WAS MOVINGx TO THE SOUTHEAST AT AROUND 10 MPH. THIS STORM WILL AFFECT DECATUR AND SURROUNDING AREAS. DAMAGING HAIL IS POSSIBLE WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:43 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 26, 1:43 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT MON AUG 26 1996 CRNT TSTM ACTVTY OCCURRING OVR S CNTRL AND SE IL LUKS LIKE IT WILL LINGER INTO THE EVENING HRS AHEAD OF S/W. VRT MAX ASSOCTD WITH THIS S/W WILL BE SLOW TO MV ACROSS SRN IL TONIGHT...SO SCT POPS NEEDED FOR TONIGHT OVR THE SE. OTHERWISE...WEAK CD FNT WL SINK THRU THE AREA TONIGHT WITH LITTLE DYNAMICS. SO WHILE SOME AREAS OF BKN CLDS EXPECTED IN CNTRL IL...SHUD BE DRY. MDLS SHOWING GUD MID LVL DRYING BEHIND THE S/W AND FNT SO TOMORROW WILL BE MO SUNNY. ONLY EXCEPTION MAY BE CLOSE TO FNT OVR THE SE COUNTIES TMW MRNG. WITH LACK OF GUD CAA AND PLENTY OF LATE AUG SUN...TEMPS WL STILL WARM NICELY TOMORROW. FWC/FA N IN CLOSE AGREEMENT AND FOLLOWED. PIA 61/84 10 SPI 62/86 10 DEC 63/86 10 CMI 63/85 10 SEIL 64/86 31 FRIEDERS/BRITT
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:18 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.